Alert archive / New York / Freeze Warnings in 2007
Freeze Warning 3, NWS New York, NY
NWS New York, NY issued this freeze warning at Nov 8, 2007, 3:22 PM EST for Suffolk County, New York. It took effect at Nov 8, 2007, 11:00 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 8, 2007, 3:22 PM EST (20:22 UTC)
- In effect from
- Nov 8, 2007, 11:00 PM EST
- Expired
- Nov 9, 2007, 4:47 AM EST
- In force
- 6 hr
- Issued by
- NWS New York, NY
County Suffolk County, NY
The radar
The Brookhaven radar (KOKX), 17 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.4 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 961 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KOKX 082022 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 322 PM EST THU NOV 8 2007 ...MORE FREEZING TEMPERATURES EXPECTED... .POLAR HIGH PRESSURE OVER THE AREA FOR ONE MORE NIGHT WILL RESULT IN LIGHT WINDS AND PARTLY CLOUDY SKIES. THIS WILL ALLOW THE MERCURY TO FALL THIS EVENING...RESULTING IN FREEZE AND FROST CONDITIONS NORTHEAST SUFFOLK COUNTY. NYZ079-090600- /O.NEW.KOKX.FZ.W.0003.071109T0400Z-071109T1200Z/ NORTHEASTERN SUFFOLK- 322 PM EST THU NOV 8 2007 ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 7 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 7 AM EST FRIDAY. TEMPERATURES ARE EXPECTED TO FALL QUICKLY THIS EVENING...AND MANY LOCATIONS ACROSS THE NORTHEAST PORTION OF SUFFOLK COUNTY WILL DROP TO OR SLIGHTLY BELOW FREEZING TONIGHT. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
2 follow-up statements
000 WWUS71 KOKX 090416 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 1116 PM EST THU NOV 8 2007 ...MORE FREEZING TEMPERATURES EXPECTED... .POLAR HIGH PRESSURE OVER THE AREA FOR ONE MORE NIGHT WILL RESULT IN LIGHT WINDS AND PARTLY CLOUDY SKIES. THIS WILL ALLOW THE MERCURY TO FALL OVERNIGHT...RESULTING IN FREEZE AND FROST CONDITIONS ACROSS NORTHEASTERN SUFFOLK COUNTY. NYZ079-091200- /O.CON.KOKX.FZ.W.0003.000000T0000Z-071109T1200Z/ NORTHEASTERN SUFFOLK- 1116 PM EST THU NOV 8 2007 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY. TEMPERATURES ARE EXPECTED TO FALL OVERNIGHT...AND MANY LOCATIONS ACROSS THE NORTHEASTERN PORTION OF SUFFOLK COUNTY WILL DROP TO OR SLIGHTLY BELOW FREEZING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
000 WWUS71 KOKX 090947 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 447 AM EST FRI NOV 9 2007 NYZ079-091100- /O.CAN.KOKX.FZ.W.0003.000000T0000Z-071109T1200Z/ NORTHEASTERN SUFFOLK- 447 AM EST FRI NOV 9 2007 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE FREEZE WARNING. ABUNDANT CLOUD COVER AND A LIGHT NORTHEAST FLOW WILL INHIBIT TEMPERATURES FROM REACHING THE FREEZING MARK THIS MORNING...THEREFORE THE FREEZE WARNING HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this freeze warning went out at Nov 8, 2:56 PM EST, 26 minutes earlier.
Area forecast discussion, Nov 8, 2:56 PM EST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
256 PM EST THU NOV 8 2007
.SYNOPSIS...
HIGH PRESSURE TONIGHT WILL GIVE WAY TO AN AREA OF LOW PRESSURE
TONIGHT AND FRIDAY. THIS WEAK LOW PRESSURE WILL TRACKS ACROSS THE
GREAT LAKES REGION. MEANWHILE...A SECONDARY LOW WILL DEVELOPS OFF
THE MIDDLE ATLANTIC COAST LATER FRIDAY...AND INTENSIFY SATURDAY AS
IT TRAVERSES WELL TO OUR SOUTH AND EAST. HIGH PRESSURE BUILDS DOWN
FROM CANADA SATURDAY NIGHT THROUGH MONDAY...THEN SLIDES OFF THE
EASTERN SEABOARD MONDAY NIGHT. A WARM FRONT WILL LIFT THROUGH THE
REGION TUESDAY AND TUESDAY NIGHT. A STORM SYSTEM WILL APPROACH FROM
THE WEST ON WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
NOT MUCH IN THE WAY OF MID AND HIGH CLOUDS YET...AND FEEL WE MAY
RADIATE RATHER QUICKLY THIS EVENING BEFORE CLOUD COVER INCREASES IN
EARNEST. AS SUCH...WILL ISSUE FREEZE WARNING FOR NE SUFFOLK...AS
THIS AREA HAS NOT OBSERVED FREEZING TEMPS FOR 3 HOURS OR MORE QUITE
YET. THE REMAINDER OF LI HAS BEEN CLEARED. NYC VCNTY (WHICH ALSO IS
THE LAST PLACE TO OBSERVE WIDESPREAD FREEZING TEMPS- 5 BOROUGHS AND
HUDSON COUNTY OF NJ- FOR 3 HOURS OR MORE) SHOULD REMAIN ABOVE
FREEZING. FOLLOWED MOS NUMBERS CLOSELY.
OTHERWISE...LIGHT WINDS AS HIGH PRESSURE REMAINS IN CONTROL.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
STRONG JET WILL AMPLIFY MEAN TROUGH FRIDAY. AT THE SURFACE...A WEAK
CLIPPER LOW MOVES ACROSS THE OHIO VALLEY ON FRIDAY...WHILE A
SECONDARY LOW BEGINS TO TAKE SHAPE ALONG THE COASTAL FRONT OFF THE
MID ATLANTIC COAST. OPERATIONAL MODELS DO OUTPUT LIGHT QPF FRIDAY
AFTERNOON ACROSS WESTERN SECTIONS OF THE FORECAST AREA. THIS
BASICALLY IN RESPONSE TO AMPLIFYING TROUGH AND INCREASING LOW LEVEL
MOISTURE ON EASTERLY WINDS.
STRONG CYCLOGENESIS OCCURS FRIDAY NIGHT INTO SATURDAY...BUT STILL
WELL SOUTH AND EAST OF LONG ISLAND. THIS WILL SPARE THE AREA ANY
SIGNIFICANT PRECIPITATION. THE FORECAST AREA WILL LIE ON THE WESTERN
PERIPHERY OF THE SYSTEM...RESULTING IN A GOOD DEAL OF CLOUDS THROUGH
THE FIRST HALF OF SATURDAY. RAIN CHANCES WILL BE RATHER LOW...WITH
LIKELY POPS FROM NYC SOUTH AND WEST...AND LOWEST TO THE NORTHEAST
ACROSS CONNECTICUT. AIRMASS COLD ENOUGH ALOFT FOR SNOW
PRODUCTION...BUT BOUNDARY LAYER A DIFFERENT STORY. WILL FOLLOW LOW
LEVEL THICKNESS PATTERNS CLOSELY...AND EXPECT SOME MIXTURE TO OCCUR
FRIDAY NIGHT NW WHERE IT DOES SNOW. SUCH A LOW CHANCE ACROSS
INTERIOR CT...AND NOT TOO WORRIED ABOUT PRECIP TYPES.
DUE TO A BOUNDARY LAYER FORECAST TO BE ABOVE FREEZING AND LOW
QPF...ACCUMULATIONS ARE NOT EXPECTED ACROSS THE REGION.
CONDITIONS IMPROVE SAT AFTN AS GUSTY NE WINDS BACK AROUND TO THE N
AND DRAW DRIER AIR INTO THE FORECAST AREA. MANY LOCATIONS WILL
BECOME PARTLY SUNNY BY AFTERNOON.
DAYTIME HIGHS BOTH FRI AND SAT WILL BE IN THE MID TO UPPER 40S...5
TO 8 DEGREES BELOW NORMAL. AS FOR TONIGHT...TOO A MODEL
BLEND...WHICH WILL BE DEPENDANT ON EXTENT OF CLOUD COVER.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
RIDGING AT THE SURFACE AND ALOFT BUILDS INTO THE REGION SATURDAY
NIGHT INTO SUNDAY WITH CLEARING CONDITIONS. BY LATE IN THE DAY
SUNDAY...A WARM FRONT OFF TO THE WEST MAY SPREAD SOME CIRRUS...BUT
OVERALL A FAIR WEATHER DAY WITH SEASONABLE TEMPERATURES. FAIR
WEATHER WILL CONTINUE THROUGH MONDAY...THEN A WARM FRONT MAY TOUCH
OF A LIGHT SHOWER ON TUESDAY...SO JUST A HIDDEN SLIGHT CHANCE IN
THE GRIDS FOR SOME OF THE NORTHERN ZONES. LOW PRESSURE WILL TRACK
THROUGH SOUTHEASTERN CANADA...AND AN ASSOCIATED COLD FRONT WILL
APPROACH WITH A CHANCE OF SHOWERS ACROSS THE CWA TUESDAY NIGHT AND
WEDNESDAY. RAIN CHANCES THEN DIMINISH WEDNESDAY NIGHT INTO THURSDAY
MORNING WITH THE COLD FRONT PASSING THROUGH AND HEADING EAST.
TEMPERATURES MONDAY THROUGH THURSDAY EXPECTED TO BE GENERALLY
SEASONABLE.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
VERY LIGHT WINDS...VARIABLE IN DIRECTION WILL PERSIST WELL INTO
TONIGHT AS HIGH PRESSURE BUILDS OVER THE REGION. ONLY EXCEPTION TO
THE VARIABLENESS IN DIRECTION MIGHT BE AT LGA AS THERE ARE SOME
HINTS OF A BIT OF A SOUND BREEZE FORMING WHICH COULD LEAD TO THE
FLOW BEING PREDOMINATELY OUT OF THE NORTHEAST TO EAST-NORTHEAST
(BUT STILL LIGHT). AS THE CORE OF THE HIGH SHIFTS TO OUR NORTH
OVERNIGHT THE WINDS WILL BECOME LIGHT OUT OF THE NORTH FROM 7-10Z
AT MOST LOCATIONS...THEN AS LOW PRESSURE DEVELOPS OFF THE CAROLINA
COAST FRIDAY MORNING AND THE BASE OF THE HIGH FLATTENS OUT...THE
WINDS WILL BECOME MORE EASTERLY AND INCREASE TO 5 TO 10 KT BY
EARLY AFTERNOON.
AS FOR CLOUD COVER...WILL BE VFR THROUGH THE TAF PERIOD...OTHER
THAN SOME FRICTIONALLY INDUCED LOW END VFR STRATO-CU AT
KHPN/KBDR/KISP THIS AFTERNOON INTO THIS EVENING...CLOUD COVER WILL
BE OF THE NATURE OF A CIRRUS DECK LOWERING TO A HIGH END (12-15
KFT) MID DECK THROUGH MIDNIGHT. GUIDANCE DOES SUGGEST THAT A
CEILING OF AROUND 5-6 KFT DOES DEVELOP OVER ALL BUT FAR EASTERN
AREAS BETWEEN 7-12Z AND PERSISTS THROUGH FRIDAY MORNING.
OUTLOOK FROM 18Z FRIDAY THROUGH MONDAY... CONDITIONS WILL
A DEVELOPING COASTAL LOW OF THE MID ATLANTIC COAST FRIDAY
AFTERNOON AND NIGHT WILL CAUSE CEILINGS TO CONTINUE TO
LOWER...WITH SUB-VFR CONDITIONS LIKELY FRI NIGHT THROUGH SAT AS
WELL AS GUSTY NE WINDS. THERE IS THE POTENTIAL FOR SOME SNOW
(LIKELY MIXED WITH RAIN) AT INLAND TERMINALS...AT COASTAL
TERMINALS PRECIPITATION LIKELY WILL BE PLAIN RAIN. VFR CONDITIONS
BEHIND THE COASTAL LOW FROM SATURDAY NIGHT INTO EARLY NEXT WEEK.
&&
.MARINE...
HIGH PRESSURE WILL ENSURE TRANQUIL CONDITIONS ON THE WATERS THROUGH
FRI. AS THE HIGH LIFTS INTO SE CANADA...A CLIPPER SYSTEM WILL SLOWLY
MOVE ACROSS THE LOWER GREAT LAKES REGION. THE CLIPPER WILL MOVE IN A
SE DIRECTION. A SECOND LOW WILL DEVELOP OFF THE MID-ATLANTIC COAST
FRI NIGHT AND TRACK NE WHILE STRENGTHENING THROUGH SAT. MODELS
FAIRLY CLOSE...AND A BLEND IN STRENGTH PREFERRED ATTM.
OFFSHORE WINDS WILL DIMINISH SATURDAY NIGHT INTO SUNDAY WITH THE
STORM HEADING FARTHER OUT TO SEA...AND HIGH PRESSURE BUILDING IN
FROM THE NORTH. IN SPITE OF THIS...SEAS ARE FORECAST TO REMAIN AT
SCA LEVELS DUE TO A LAGGING EAST SWELL FOLLOWING THE DEPARTURE OF
THE COASTAL STORM. SEAS THEN FALL BELOW SCA LEVELS SUNDAY NIGHT WITH
THE NEXT CHANCE OF SCA CONDITIONS TUESDAY NIGHT INTO WEDNESDAY WITH
THE APPROACH OF THE NEXT STORM.
&&
.HYDROLOGY...
IT WILL BE DRY THROUGH AT LEAST LATE FRIDAY AFTERNOON. LIGHT
PRECIPITATION IS POSSIBLE LATE FRIDAY INTO SATURDAY. HIGHEST QPF
ACROSS NE NJ...BUT STILL UNDER A QUARTER OF AN INCH. THEN DRY
CONDITIONS RETURN FOR THE FIRST PART OF NEXT WEEK. GIVEN THE
MINIMAL PRECIPITATION EXPECTED...AREA RIVER AND STREAM LEVELS
SHOULD SLOWLY FALL THROUGH THE PERIOD.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...FREEZE WARNING FROM 11 PM THIS EVENING TO 7 AM EST FRIDAY FOR
NYZ079.
NJ...NONE.
MARINE...NONE.
&&
SYNOPSIS...PW
NEAR TERM...PW
SHORT TERM...PW
LONG TERM...JC
AVIATION...PFM
MARINE...PW/JC
HYDROLOGY...PWHazardous weather outlook, Nov 8, 3:19 PM EST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE UPTON NY 319 PM EST THU NOV 8 2007 NYZ079-091200- NORTHEASTERN SUFFOLK- 319 PM EST THU NOV 8 2007 ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 7 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ005>012-NJZ002>006-011-NYZ067>078-080-081-091200- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 319 PM EST THU NOV 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ330-335-338-340-345-350-353-355-091200- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 319 PM EST THU NOV 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Freeze Warnings in New York, 2007Every freeze warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.